MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that 13.2mm, micl13.2, -15.0 diopter, implantable collamer lens was implanted on (b)(6) 2019 and explanted on (b)(6) 2019 due to elevated pressure that could not be resolved with additional pi's and meds.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: event: the reporter indicated that 13.2mm, micl13.2, -15.0 diopter, implantable collamer lens was implanted into the patients right eye (od) on 05 mar 2019.On 21 may 2019 the lens was explanted due to angle closure with elevated iop that could not be resolved with additional pi and medication.The reporter stated "increased iop d/t either angle closure from anteriorly rotated ciliary body vs atypical aqueous misdirection." status of the eye: doing well after icl removal.It was reported that the angles are open.Iop is normal.No loss of best corrected vision but patient is back to wearing glasses.Patient code 3191: angle closure.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b3- "05/20/2019" should be in the previous mdr.D11- "injector model: msipf - inj lot: 1449232; cartridge model: sfc45 - cart lot: 1446792; inj system model: ftp - inj system lot: 1448653" should be in the previous mdr.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9153161
Report Number2023826-2019-01857
Device Sequence Number16788307
Product Code MTA
UDI-Device Identifier00841542103398
UDI-Public00841542103398
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer11/08/2019
03/06/2020
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date12/06/2019
03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC45, LOT #: 1446792.; INJ SYSTEM MODEL: FTP, LOT #: 1448653.; INJECTOR MODEL: MSIPF, LOT #: 1449232.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR